MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534360
Medical Device Problem Codes Break (1069); Use of Device Problem (1670); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Imdrf device code a0401 captures the reportable event of catheter-guide break.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary preloaded double bend stent was used in the papilla of vater to treat stones during a stent placement procedure performed on (b)(6) 2025.During the procedure, when the stent was inserted, the guide catheter broke into two pieces.Subsequently, the broken guide catheter was removed together with the duodenoscope.The procedure was completed with another advanix biliary preloaded stent.There were no patient complications reported as a result of this event.Note: it was reported that the guidewire was inside the patient during the attempted deployment.However, the advanix biliary stent with naviflex rx delivery system instructions for use (ifu) states, "for preloaded system only: if the guidewire is not completely retracted into the endoscope, the stent can not be fully deployed." the physician did not follow the steps cited in the ifu.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of catheter-guide break.Block h11: an advanix biliary stent with naviflex delivery system was received for analysis.Visual and microscopic inspections found that the guide catheter was broken, and the stent suture hole and the push catheter suture hole were torn.The pull wire cap was detached and was not returned.No other problems were noted with the device.Product analysis confirmed the reported event of catheter guide break.The reported event of guide catheter broken was most likely due to the device being pulled with too much force, and the tortuosity of the procedure contributed to the difficulty in pulling the guide catheter.Furthermore, the push catheter torn suture and pullwire cap detachment could have occurred due to the pressure when trying to deploy the stent possibly due to the physician's technique or tortuosity of the procedure.It is most likely that the stent could not be deployed, and the push catheter suture hole was damaged by the pressure that the suture was adding to the suture hole.Since the push catheter suture hole was torn, the suture was most likely stuck in the suture hole and the stent could not be deployed.It is possible that the same force applied when trying to deploy the stent resulted in the stent suture hole and push catheter suture hole being torn, and the pull wire cap detachment.A labeling review was performed, and from the information available, this device was used in a manner inconsistent with the instructions for use (ifu)/product label.It was reported that the guidewire was inside the patient during the attempted deployment.However, the ifu states, "for preloaded system only: if the guidewire is not completely retracted into the endoscope, the stent can not be fully deployed." therefore, taking all available information into consideration, the overall root cause of the reported event is adverse event related to procedure.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary stent with naviflex delivery system was used in the papilla of vater to treat stones during a stent placement procedure performed on (b)(6) 2025.During the procedure, when the stent was inserted, the guide catheter broke into two pieces.Subsequently, the broken guide catheter was removed together with the duodenoscope.The procedure was completed with another advanix biliary stent with naviflex delivery system.There were no patient complications reported as a result of this event.Note: it was reported that the guidewire was inside the patient during the attempted deployment.However, the advanix biliary stent with naviflex rx delivery system instructions for use (ifu) states, "for preloaded system only: if the guidewire is not completely retracted into the endoscope, the stent can not be fully deployed." the physician did not follow the steps cited in the ifu.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key21256500
Report Number3005099803-2025-00195
Device Sequence Number9053858
Product Code FGE
UDI-Device Identifier08714729787457
UDI-Public(01)08714729787457(17)250510(10)34061273
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/10/2025
Device Model NumberM00534360
Device Catalogue NumberM00534360
Device Lot Number0034061273
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2025
Supplement Date Received by Manufacturer03/07/2025
Initial Report FDA Received Date01/28/2025
Supplement Report FDA Received Date03/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown